Alert archive / Iowa / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 166, NWS Quad Cities, IA

August 10, 20206 counties in Iowa; 6 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 10, 2020, 1:15 PM CDT for 6 counties in Iowa; 6 counties in Illinois. It was in force for 60 min. 48 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2020, 1:15 PM CDT (18:15 UTC)
Expired
Aug 10, 2020, 2:15 PM CDT
In force
60 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
90.0 mph

Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Mercer County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 1:15 PM CDTTSTM WND DMGDixon, IAA LOT OF TREE DAMAGE THROUGHOUT THE TOWN. LARGE TREE LIMBS AND TREES DOWN.
Aug 10, 1:20 PM CDTTSTM WND DMG1 Ne Davenport, IANEIGHBORS WOODEN FENCE WAS BLOWN DOWN, WHICH WAS RELATIVELY NEW. THERE IS SOME DAMAGE TO HIS SIDING OF THE HOUSE. SEVERAL 4-6 INCH LIMBS ARE DOWN, ALONG WITH A LARGE AMOUNT OF SMALLER BRANCHES EVERYWHERE. SEVERAL TREES SNAPPED, ALONG WITH SOME UPROOTED AROUND
Aug 10, 1:20 PM CDTTSTM WND DMG1 Ne Davenport, IATREE BLOWN DOWN.
Aug 10, 1:23 PM CDTTSTM WND DMG2 Sw Davenport, IAFLAGPOLE BENT OVER.
Aug 10, 1:25 PM CDTTSTM WND DMGMoline, ILLARGE TREE SNAPPED AND FELL INTO A HOUSE, ACTUALLY BREAKING THROUGH THE CEILING AND LEADING TO DAMAGE TO THE HOUSE.
Aug 10, 1:25 PM CDTTSTM WND GST 69Davenport Municipality, IA60 KNOT GUST REPORTED AT DAVENPORT MUNICIPAL AIRPORT ASOS.
Aug 10, 1:25 PM CDTTSTM WND GST 703 Nnw Moline, ILDELAYED REPORT. FROM IOWA DOT RWIS ON I-74 BRIDGE. INITIAL GUST WHEN OUTFLOW ARRIVED.
Aug 10, 1:26 PM CDTTSTM WND GST 75Davenport Municipality, IANWS OFFICE, RSOIS.
Aug 10, 1:28 PM CDTTSTM WND DMG1 Nw Eldridge, IAMULTIPLE TREES DOWN WITH VERY STRONG WINDS.
Aug 10, 1:28 PM CDTTSTM WND DMG2 Wsw Bettendorf, IALARGE TREE UPROOTED AND LAYING ACROSS SOMEONES YARD. LARGE LIMBS THROUGHOUT THE STREET.
Aug 10, 1:28 PM CDTTSTM WND GST 603 Wnw Oak Grove, IL
Aug 10, 1:28 PM CDTTSTM WND GST 68Moline Quad-City Airpor, IL
Aug 10, 1:30 PM CDTTSTM WND DMG1 Ene Princeton, IATREES AND WIRES DOWN.
Aug 10, 1:30 PM CDTTSTM WND DMG1 W Mccausland, IASEVERAL SNAPPED TREES AND LARGE TREE BRANCHES ON THE GROUND.
Aug 10, 1:30 PM CDTTSTM WND DMG2 Nne New Era, IAVIA SOCIAL MEDIA...TREES DOWN AND SOFFITT PEELED BACK ON AN OUTBUILDING NORTH OF WILDCAT DEN STATE PARK. TIME WAS ESTIMATED USING RADAR.
Aug 10, 1:30 PM CDTTSTM WND DMG2 Ssw Coal Valley, ILLOCATION ESTIMATED. TREE SNAPPED (1 FOOT DIAMETER ESTIMATED BY PHOTO).
Aug 10, 1:30 PM CDTTSTM WND DMG2 W Elvira, IAHEAVY STRUCTURAL DAMAGE TO A GRAIN SILO. IT LOOKS LIKE THE TOP PART OF IT COLLAPSED THROUGH THE CENTER OF THE SILO.
Aug 10, 1:30 PM CDTTSTM WND DMGBettendorf, IAESTIMATED LOCATION AND TIME FROM RADAR. LARGE TREES DOWN.
Aug 10, 1:35 PM CDTTSTM WND DMG1 Ssw Cordova, ILSEVERAL LARGE TREE LIMBS ARE DOWN (AROUND 10 INCH DIAMETER) IN THE YARD AND ON HIS HOUSE. GUTTERS WERE ALSO DAMAGED AND DOWN. LARGER BRANCH HAS ALSO WENT THROUGH HOUSE SIDING.
Aug 10, 1:35 PM CDTTSTM WND DMG1 Sw Silvis, ILESTIMATED TIME BY RADAR. LARGE TREE LIMBS DOWN AND ON TOP OF HOUSES.
Aug 10, 1:35 PM CDTTSTM WND DMG3 Nne Long Grove, IASHINGLE DAMAGE TO HOUSE AT THIS LOCATION. TIME ESTIMATED BY RADAR.
Aug 10, 1:35 PM CDTTSTM WND GST 77Moline Quad-City Airpor, IL
Aug 10, 1:44 PM CDTTSTM WND DMG1 Ssw Moline, ILTREE LIMBS DOWN NEAR SOUTH PARK MALL.
Aug 10, 1:45 PM CDTTSTM WND DMG1 E Dewitt, IAVIA SOCIAL MEDIA. LARGE TREE AND LIMBS DOWN IN FRONT YARD ABOUT 12 TO 18 INCHES IN DIAMETER.TIME OF THE EVENT IS ESTIMATED USING RADAR.
Aug 10, 1:45 PM CDTTSTM WND DMG1 Ssw Port Byron, ILNUMEROUS PHOTOS OF TREES DOWN IN PORT BYRON VIA SOCIAL MEDIA. TIME OF THE EVENT WAS ESTIMATED USING RADAR.
Aug 10, 1:45 PM CDTTSTM WND DMGFulton, ILMANY TREES UPROOTED AND SNAPPED. SOME BUILDING DAMAGE DOWNTOWN WAS ALSO NOTED.
Aug 10, 1:45 PM CDTTSTM WND GST 69Clinton Airport, IA
Aug 10, 1:45 PM CDTTSTM WND GST 86Davenport Airport, IACORRECTS PREVIOUS TSTM WND GST REPORT FROM DAVENPORT AIRPORT TO AD ADDITIONAL INFORMATION. NUMEROUS TREE LIMBS DOWN AROUND THE AIRPORT INCLUDING A 3 FOOT WIDE SYCAMORE TREE THAT WAS PARTIALLY ROTTED. SEVERAL LARGE TREE LIMBS DOWN. ONE POWER POLE WAS SNAPPED NE
Aug 10, 1:45 PM CDTTSTM WND GST 86Davenport Airport, IA
Aug 10, 1:45 PM CDTTSTM WND GST 87Davenport Airport, IACORRECTS PREVIOUS TSTM WND GST REPORT FROM DAVENPORT AIRPORT. NUMEROUS TREE LIMBS DOWN AROUND THE AIRPORT INCLUDING A 3 FOOT WIDE SYCAMORE TREE THAT WAS PARTIALLY ROTTED. SEVERAL LARGE TREE LIMBS DOWN. ONE POWER POLE WAS SNAPPED NEAR THE ENTRANCE TO THE AIRPOR
Aug 10, 1:46 PM CDTTSTM WND DMG1 Nw Dewitt, IATWO LARGE INTERSTATE SIGNS STEEL SUPPORTS WERE SNAPPED.
Aug 10, 1:47 PM CDTTSTM WND DMG1 Wsw Mount Joy, IA4-5 SEMI TRAILERS BLOWN OVER ON HWY 61 BLOCKING TRAFFIC, TIME ESTIMATED FROM RADAR.
Aug 10, 1:47 PM CDTTSTM WND DMG5 N Clinton, IASIGNIFICANT ROOF DAMAGE AT RADIO STATION KMCN, WITH ROOFING AND INSULATION MATERIAL BLOWN INTO ADJACENT FIELD.
Aug 10, 1:47 PM CDTTSTM WND GST 853 Nnw Moline, ILDELAYED REPORT. FROM IOWA DOT RWIS. PEAK WIND GUST ON I-74 BRIDGE.
Aug 10, 1:48 PM CDTTSTM WND GST 79Moline Quad-City Airpor, IL
Aug 10, 1:50 PM CDTTSTM WND GST 853 Nnw Moline, ILCORRECTS PREVIOUS TSTM WND GST REPORT FROM 3 NNW MOLINE TO AD ADDIITIONAL INFORMATION. DOT RWIS ON I-74 BRIDGE THERE ARE NUMEROUS REPORTS OF OF POWERLINES AND TREES DOWN IN ROCK ISLAND AND MOLINE.
Aug 10, 1:50 PM CDTTSTM WND GST 853 Nnw Moline, ILDOT RWIS ON I-74 BRIDGE.
Aug 10, 1:52 PM CDTTSTM WND GST 681 Nnw Bettendorf, IA
Aug 10, 1:53 PM CDTTSTM WND DMGGeneseo, ILVIA SOCIAL MEDIA,TWO LARGE TREE LIMBS DOWN IN THEIR YARD. TIME ESTIMATED USING RADAR AND DURATION.
Aug 10, 1:58 PM CDTTSTM WND DMG1 W Riverdale, IA8 INCH BRANCH SNAPPED AND NUMEROUS ADDITIONAL TREE DAMAGE. ALSO DAMAGE TO WOOD FENCE.
Aug 10, 2:00 PM CDTTSTM WND DMG1 Ene Princeton, IATREES AND WIRES DOWN.
Aug 10, 2:00 PM CDTTSTM WND DMG1 Nne Clinton, IANUMEROUS REPORTS OF TREES, LIMBS ANDPOWERLINES DOWN IN THE COUNTY. CLINTON AWOS SHOWS GUSTS OVER 60 MPH FOR ABOUT 45 MINUTES. TIME OF THE EVENT WAS ESTIMATED BASED ON RADAR AND DURATION.
Aug 10, 2:00 PM CDTTSTM WND GST 74Clinton Airport, IA
Aug 10, 2:00 PM CDTTSTM WND GST 1302 Ne Clinton, IADELAYED REPORT. 400 FOOT RADIO BROADCAST TOWER COLLAPSED.
Aug 10, 2:02 PM CDTTSTM WND GST 70Park View, IA60 TO 70 MPH WINDS ESTIMATED. TIME IS ALSO ESTIMATED.
Aug 10, 2:05 PM CDTTSTM WND DMGSterling, ILLARGE TREE FELL DOWN AND ONTO THE POWER LINES. BOTH ARE LYING ACROSS THE STREET. SMALLER BRANCHES AND LIMBS CAN ALSO BE SEEN THROUGH THE STREETS.
Aug 10, 2:10 PM CDTTSTM WND DMGLyndon, ILDELAYED REPORT WITH TIME ESTIMATED FROM RADAR. WIDESPREAD TREE DAMAGE IN VILLAGE WITH POWER LINES DOWN. ROOF OF FIRE HOUSE GONE.
Aug 10, 2:15 PM CDTTSTM WND DMG1 Sse Morrison, ILTREE LIMBS DOWN ABOUT 4 TO 6 INCHES IN DIAMETER OR LARGER IN MORRISON. TIME OF THE EVENT WAS ESTIMATED USING RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 49 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 11:26 AM CDTSevere Thunderstorm Watch PDSSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1683 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

035 
WUUS53 KDVN 101815
SVRDVN
ILC011-015-073-131-161-195-IAC031-045-097-105-139-163-101915-
/O.NEW.KDVN.SV.W.0166.200810T1815Z-200810T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
115 PM CDT Mon Aug 10 2020

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Rock Island County in northwestern Illinois...
  North central Mercer County in northwestern Illinois...
  Whiteside County in northwestern Illinois...
  Northern Henry County in northwestern Illinois...
  Carroll County in northwestern Illinois...
  Northwestern Bureau County in north central Illinois...
  Jackson County in east central Iowa...
  Eastern Cedar County in east central Iowa...
  Scott County in east central Iowa...
  Eastern Jones County in east central Iowa...
  Northeastern Muscatine County in east central Iowa...
  Clinton County in east central Iowa...

* Until 215 PM CDT.

* At 114 PM CDT, severe thunderstorms were located along a line
  extending from near Center Junction to Calamus to near Montpelier,
  moving east at 70 mph.

  These are very dangerous storms!

  HAZARD...90 mph wind gusts.

  SOURCE...Trained weather spotters. This line of storms has a 
           history of producing winds up to 80 to 100 mph and 
           significant tree damage.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be heavily damaged or destroyed. Homes and 
           businesses will have substantial roof and window damage. 
           Expect extensive tree damage and power outages.

* Locations impacted include...
  Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
  Sterling, Rock Falls, Maquoketa, Morrison, Durant, Mount Carroll,
  Silvis, Geneseo, Eldridge, DeWitt, Milan, Colona, Camanche and Le
  Claire.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 276 and 306.
 Interstate 80 in Illinois between mile markers 1 and 48.
 Interstate 74 in Illinois between mile markers 1 and 21.
 Interstate 88 between mile markers 1 and 44.
 Interstate 280 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4134 8963 4132 9097 4171 9095 4192 9098
      4223 9111 4221 9036 4219 9032 4218 8969
      4193 8969 4193 8963 4159 8963 4158 8956
TIME...MOT...LOC 1814Z 272DEG 59KT 4216 9108 4184 9076 4141 9082 

HAIL...<.75IN
WIND...90MPH
 
$$

Uttech
2 follow-up statements
321 
WWUS53 KDVN 101833
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
133 PM CDT Mon Aug 10 2020

ILC011-015-073-131-161-195-IAC031-045-097-105-139-163-101915-
/O.CON.KDVN.SV.W.0166.000000T0000Z-200810T1915Z/
Rock Island IL-Mercer IL-Whiteside IL-Henry IL-Carroll IL-Bureau IL-
Jackson IA-Cedar IA-Scott IA-Jones IA-Muscatine IA-Clinton IA-
133 PM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR ROCK ISLAND...NORTH CENTRAL MERCER...WHITESIDE...NORTHERN
HENRY...CARROLL...NORTHWESTERN BUREAU...JACKSON...EASTERN CEDAR...
SCOTT...EASTERN JONES...NORTHEASTERN MUSCATINE AND CLINTON
COUNTIES...

At 132 PM CDT, severe thunderstorms were located along a line
extending from Fulton to near Low Moor to near Coal Valley, moving
east at 70 mph.

These are very dangerous storms.

HAZARD...90 mph wind gusts.

SOURCE...Trained weather spotters. This line of storms has a history 
         of producing up to 80 to 100 mph wind gusts and significant 
         tree damage.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be heavily damaged or destroyed. Homes and businesses 
         will have substantial roof and window damage. Expect 
         extensive tree damage and power outages.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Sterling, Rock Falls, Maquoketa, Morrison, Durant, Mount Carroll,
Silvis, Geneseo, Eldridge, DeWitt, Milan, Colona, Camanche and Le
Claire.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 276 and 306.
 Interstate 80 in Illinois between mile markers 1 and 48.
 Interstate 74 in Illinois between mile markers 1 and 21.
 Interstate 88 between mile markers 1 and 44.
 Interstate 280 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage across. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.

&&

LAT...LON 4134 8963 4132 9097 4171 9095 4192 9098
      4223 9111 4221 9036 4219 9032 4218 8969
      4193 8969 4193 8963 4159 8963 4158 8956
TIME...MOT...LOC 1832Z 272DEG 59KT 4215 9071 4183 9039 4140 9045 

HAIL...<.75IN
WIND...90MPH
 
$$

Uttech
388 
WWUS53 KDVN 101907
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
207 PM CDT Mon Aug 10 2020

ILC131-IAC031-105-101916-
/O.CAN.KDVN.SV.W.0166.000000T0000Z-200810T1915Z/
Mercer IL-Cedar IA-Jones IA-
207 PM CDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MERCER...EASTERN
CEDAR AND EASTERN JONES COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
north central and northwestern Illinois...and east central Iowa.

LAT...LON 4134 8963 4133 9096 4160 9092 4160 9090
      4222 9090 4221 9036 4219 9032 4218 8969
      4193 8969 4193 8963 4159 8963 4158 8956
TIME...MOT...LOC 1906Z 278DEG 52KT 4215 8981 4175 8978 4138 8979 

$$

ILC011-015-073-161-195-IAC045-097-139-163-101915-
/O.CON.KDVN.SV.W.0166.000000T0000Z-200810T1915Z/
Rock Island IL-Whiteside IL-Henry IL-Carroll IL-Bureau IL-Jackson IA-
Scott IA-Muscatine IA-Clinton IA-
207 PM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR ROCK ISLAND...WHITESIDE...NORTHERN HENRY...CARROLL...NORTHWESTERN
BUREAU...JACKSON...SCOTT...NORTHEASTERN MUSCATINE AND CLINTON
COUNTIES...

At 206 PM CDT, severe thunderstorms were located along a line
extending from near Shannon to near Emerson to near Sheffield, moving
east at 60 mph.

These are very dangerous storms.

HAZARD...90 mph wind gusts.

SOURCE...Trained weather spotters. This line of storms has a history 
         of producing up to 90 mph wind gusts and significant tree 
         damage.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be heavily damaged or destroyed. Homes and businesses 
         will have substantial roof and window damage. Expect 
         extensive tree damage and power outages.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Sterling, Rock Falls, Maquoketa, Morrison, Durant, Mount Carroll,
Silvis, Geneseo, Eldridge, DeWitt, Milan, Colona, Camanche and Le
Claire.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 279 and 306.
 Interstate 80 in Illinois between mile markers 1 and 48.
 Interstate 74 in Illinois between mile markers 1 and 21.
 Interstate 88 between mile markers 1 and 44.
 Interstate 280 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage across. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.

&&

LAT...LON 4134 8963 4133 9096 4160 9092 4160 9090
      4222 9090 4221 9036 4219 9032 4218 8969
      4193 8969 4193 8963 4159 8963 4158 8956
TIME...MOT...LOC 1906Z 278DEG 52KT 4215 8981 4175 8978 4138 8979 

HAIL...<.75IN
WIND...90MPH
 
$$

Uttech

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 11:50 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 10, 11:50 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1150 AM CDT Mon Aug 10 2020

...18Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 325 AM CDT Mon Aug 10 2020

A warm and muggy air mass continues to be found over the Midwest,
with a cold front now making its way southeast through MN and
central NE. Nearly stationary severe storms are found near the
Twin Cities to the north, while the rest of the frontal zone has
been less convectively active through 3 AM. That may change as the
night unfolds, as forcing increases along the front to the west,
which may lead to a convective increase toward Sioux Falls SD.
That area would then be the one needing to be watched for an
evolution eastward into our CWA today.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 325 AM CDT Mon Aug 10 2020

A cold front will move through the area tonight. Thunderstorms,
so far avoiding most of our area via the persistent EML/cap, are
far more likely today as this front passes through. Ahead of these
storms, provided we do not cloud over early this morning, will
once again rise to the upper 80s to near 90, before the cold front
and storms arrive by early afternoon west to early evening east.

Strong to severe thunderstorms appear likley as the combination
of progressive cold pool in increasing mid level westerly flow
interact with the hot and humid air mass in place. This could
result in a significant wind threat if upstream conditions allow
for an already defined progressive MCV/bowing segment this morning
from the FSD area. That strong forcing will be needed for
thunderstorms, as again, we will have the strong cap in place to
limit initial surface based activity today. This limitation is
likely to reason for SPC probabilities keeping our area mainly in
the Marginal risk region. For the capping concern, I'll limit pops
to likely on this initial forecast for the afternoon hours, vs
much higher. Unfortunately for those needing a big rain, the fast
movement will likely keep amounts lower than 0.5 in the bowing
area, with comma head more likely to bring the 0.5 to 1.5" amount
today. That could also move through, but with models highly varied
on where things go to day, and CAMs supporting a wide
distribution of storm cluster location. Again, today's pops are
mostly timed and placed to coincide with the frontal passage.

With time the storms will shift south, and with inflow from the
southwest, they should end this evening, though some stratiform
may linger into the night south. This front will certainly end
the short stretch of oppressive humidity for now.

ERVIN

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 325 AM CDT Mon Aug 10 2020

Tuesday...As post system/frontal boundary sfc ridge slides east acrs
the region and into the southwestern GRT LKS, this day should be dry
and characterized by light easterly boundary layer flow, drier DPTs
and temps in the low to mid 80s. Some high overrunning clouds acrs
the south filtering the insolation, more sunshine north of I80.
Flattened/zonal mid level steering flow will look to usher a wave
aloft acrs the MO RVR Valley later Tue night, with signs of a pre-
system elevated warm air advection wing generating elevated showers
and thunderstorms acrs at least the west half of IA. It will have to
battle some mid level ridging over the MS RVR Valley, and thus feel
only a low chance that some of this activity may get into the far
west or southwestern CWA late Tue night-early Wed morning. If we
don't get much overrunning clouds Tue night, easterly sfc layer
fetch driven low temps may get into the lower 60s or even upper 50s
in some locations.

Wednesday through Friday...Wed a low confidence day as some models
such as the 00z ECMWF continue the wave acrs toward the MS RVR
Valley for some precip chances locally, while others such as the 00z
GFS are mainly dry with ongoing ridging influence. Here's a spot
where the GFS will be preferred. Latest suite of upper jet pattern
ensemble runs and trends suggest upper ridge blocking pattern
forming mid to late week over the GRT LKS, diffluent split flow acrs
the mid MO and MS RVR Valleys including the local area, with warm
dome based acrs the south half of the Rockies down to northern
Mexico. The GFS/GEFS suggest that besides some isolated to wdly
sctrd pop up showers/storms, the DVN CWA to be in-between more
organized forcing stream and mainly dry into the start of the
weekend. This while the 00z ECMWF develops a cut-off upper low that
slowly meanders eastward in the block and makes it acrs the area by
later Friday and Friday night with rounds of heavy rain under it.
Would have to see more runs and some model continuity before buying
off on this scenario. Generally above normal temps thru the period.

Saturday and Sunday...Again a low confidence period with medium range
model discrepancy. The Euro continues with it's passing closed low
for a wet Saturday before a digging trof boots it eastward while
bring more precip chances along it's own axis for Sunday. This while
the GEFS suggests digging troffiness and northwest flow acrs the
upper Midwest, possibly ushering in a system or two for precip
chances late Saturday into Sunday as well. Will keep chance POPs
going with the uncertainty, and continue the trend of above normal
temps for now.   ..12..

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
ISSUED AT 1150 AM CDT Mon Aug 10 2020

Fast moving line of severe storms with damaging winds 50-70+ kts
will impact CID terminal near 1745z, and MLI terminal near 1830z.
IFR/VLIFR conditions expected with these storms for less than an
hour. Outflow boundary may also produce severe gusts at DBQ and
BRL 18z-19z with MVFR to local IFR conditions in storms possible.
In wake of the storms, NW winds will stay gusty at 15-30 kts for
a period of an hour. Conditions overall should return to VFR by
early evening.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...12
AVIATION...McClure
Hazardous weather outlook, Aug 10, 11:22 AM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1122 AM CDT Mon Aug 10 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111630-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1122 AM CDT Mon Aug 10 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A line of fast moving storms will push across the Outlook area
this afternoon between Noon and 3 pm. The primary hazard from
these storms will be very damaging winds of 70 to 90 mph.
A couple of tornadoes are also possible. The area most favored
for damaging winds will be along and north of a line from
Washington, Iowa to Aledo, Illinois or roughly near to north of
Interstate 80 where the Storm Prediction Center has upgraded to a
moderate risk of severe weather. Much of the rest of the southern
Outlook area is in an enhanced risk, as an outflow boundary will
bring a chance for damaging winds further south into far southeast
Iowa and west central Illinois.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

There will be periodic chances for thunderstorms from Tuesday
night through Friday, but severe weather potential

In the hours before

Local storm report, Aug 10, 1:00 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
100 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     TSTM WND GST     WEST BRANCH             41.67N 91.35W
08/10/2020  M70 MPH          CEDAR              IA   EMERGENCY MNGR

&&

GROSS
Local storm report, Aug 10, 1:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
102 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND GST     MOUNT PLEASANT AIRPORT  40.95N 91.51W
08/10/2020  M58 MPH          HENRY              IA   AWOS

&&

GROSS
Local storm report, Aug 10, 1:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
105 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     WEST LIBERTY            41.57N 91.26W
08/10/2020                   MUSCATINE          IA   TRAINED SPOTTER

            SEVERAL LARGE TREE BRANCHES DOWN ALONG WITH
            SEVERAL POWER FLASHES.

&&

TJG
Local storm report, Aug 10, 1:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
108 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND GST     1 S MIDWAY              42.09N 91.70W
08/10/2020  M112 MPH         LINN               IA   EMERGENCY MNGR

&&

TJG
Local storm report, Aug 10, 1:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
111 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     TSTM WND DMG     1 S HIAWATHA            42.03N 91.69W
08/10/2020                   LINN               IA   TRAINED SPOTTER

            2 FT DIAMETER TREES UPROOTED. SHINGLES TORN
            OFF HOUSE AND POWER OUT.

&&

BROOKS
Local storm report, Aug 10, 1:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     2 SE IOWA CITY          41.64N 91.51W
08/10/2020                   JOHNSON            IA   TRAINED SPOTTER

            SEVERAL TREE BRANCHES BLOWN TO THE GROUND,
            UP TO 3 INCHES IN DIAMETER. NO POWER.
            PERSONAL WEATHER STATION RECORDED 69 KNOTS
            BEFORE THE POWER WENT OUT.

&&

TJG

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 11:48 AM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Keokuk, Linn, Washington57 min
Aug 10, 12:05 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Van Buren, Washington55 min
Aug 10, 12:17 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn58 min
Aug 10, 12:34 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Johnson, Jones, Linn and 2 more56 min
Aug 10, 12:38 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson, Jones, Linn37 min
Aug 10, 12:42 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Johnson, Lee, Louisa and 3 more48 min
Aug 10, 12:47 PM CDTSevere Thunderstorm WarningDVNBenton, Linn28 min
Aug 10, 1:20 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones55 min
Aug 10, 1:23 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee52 min
Aug 10, 2:15 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson30 min
Aug 10, 1:41 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough49 min
Aug 10, 2:00 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Putnam60 min
Aug 10, 2:04 PM CDTSevere Thunderstorm WarningDVNJo Daviess, Stephenson26 min
Aug 10, 2:25 PM CDTSevere Thunderstorm WarningDVNStephenson20 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2020Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.